A Caltech Library Service

Leafwise smoothing laminations

Calegari, Danny (2001) Leafwise smoothing laminations. Algebraic and Geometric Topology, 1 (29). pp. 579-585. ISSN 1472-2747. doi:10.2140/agt.2001.1.579.

See Usage Policy.


Use this Persistent URL to link to this item:


We show that every topological surface lamination of a 3-manifold M is isotopic to one with smoothly immersed leaves. This carries out a project proposed by Gabai in [Problems in foliations and laminations, AMS/IP Stud. Adv. Math. 2.2 1--33]. Consequently any such lamination admits the structure of a Riemann surface lamination, and therefore useful structure theorems of Candel [Uniformization of surface laminations, Ann. Sci. Ecole Norm. Sup. 26 (1993) 489--516] and Ghys [Dynamique et geometrie complexes, Panoramas et Syntheses 8 (1999)] apply.

Item Type:Article
Related URLs:
URLURL TypeDescription
Additional Information:Submitted: 17 May 2001. (Revised: 15 August 2001.) Accepted: 11 October 2001. Published: 18 October 2001. arXiv:math.GT/0111119
Subject Keywords:Lamination, foliation, leafwise smooth, 3--manifold
Issue or Number:29
Record Number:CaltechAUTHORS:CALagt01
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:1216
Deposited By: Archive Administrator
Deposited On:05 Jan 2006
Last Modified:08 Nov 2021 19:08

Repository Staff Only: item control page